Neuroleptic‐induced Catatonia After Abrupt Withdrawal of Amantadine During Neuroleptic Therapy

Candace Brown, Ann K. Wittkowsky, Stephen G. Bryant

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Catatonic reactions to high‐potency neuroleptic drugs have been described in the literature. Our patient developed neuroleptic‐induced catatonia (NIC) after abrupt withdrawal of amantadine, a dopaminergic agent that has been implicated in neuroleptic malignant syndrome (NMS) on its discontinuation. This case report adds support to the hypothesis that NIC and NMS are 2 syndromes on a continuum of dopamine blockade, each of which may be treated with or uncovered by amantadine therapy. 1986 Pharmacotherapy Publications Inc.

Original languageEnglish (US)
Pages (from-to)193-195
Number of pages3
JournalPharmacotherapy: The Journal of Human Pharmacology and Drug Therapy
Volume6
Issue number4
DOIs
StatePublished - Jan 1 1986
Externally publishedYes

Fingerprint

Catatonia
Neuroleptic Malignant Syndrome
Amantadine
Antipsychotic Agents
Dopamine Agents
Publications
Dopamine
Drug Therapy
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)

Cite this

Neuroleptic‐induced Catatonia After Abrupt Withdrawal of Amantadine During Neuroleptic Therapy. / Brown, Candace; Wittkowsky, Ann K.; Bryant, Stephen G.

In: Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy, Vol. 6, No. 4, 01.01.1986, p. 193-195.

Research output: Contribution to journalArticle

@article{8dd3cc1c446242e690e5ee6e7203e547,
title = "Neuroleptic‐induced Catatonia After Abrupt Withdrawal of Amantadine During Neuroleptic Therapy",
abstract = "Catatonic reactions to high‐potency neuroleptic drugs have been described in the literature. Our patient developed neuroleptic‐induced catatonia (NIC) after abrupt withdrawal of amantadine, a dopaminergic agent that has been implicated in neuroleptic malignant syndrome (NMS) on its discontinuation. This case report adds support to the hypothesis that NIC and NMS are 2 syndromes on a continuum of dopamine blockade, each of which may be treated with or uncovered by amantadine therapy. 1986 Pharmacotherapy Publications Inc.",
author = "Candace Brown and Wittkowsky, {Ann K.} and Bryant, {Stephen G.}",
year = "1986",
month = "1",
day = "1",
doi = "10.1002/j.1875-9114.1986.tb03475.x",
language = "English (US)",
volume = "6",
pages = "193--195",
journal = "Pharmacotherapy",
issn = "0277-0008",
publisher = "Pharmacotherapy Publications Inc.",
number = "4",

}

TY - JOUR

T1 - Neuroleptic‐induced Catatonia After Abrupt Withdrawal of Amantadine During Neuroleptic Therapy

AU - Brown, Candace

AU - Wittkowsky, Ann K.

AU - Bryant, Stephen G.

PY - 1986/1/1

Y1 - 1986/1/1

N2 - Catatonic reactions to high‐potency neuroleptic drugs have been described in the literature. Our patient developed neuroleptic‐induced catatonia (NIC) after abrupt withdrawal of amantadine, a dopaminergic agent that has been implicated in neuroleptic malignant syndrome (NMS) on its discontinuation. This case report adds support to the hypothesis that NIC and NMS are 2 syndromes on a continuum of dopamine blockade, each of which may be treated with or uncovered by amantadine therapy. 1986 Pharmacotherapy Publications Inc.

AB - Catatonic reactions to high‐potency neuroleptic drugs have been described in the literature. Our patient developed neuroleptic‐induced catatonia (NIC) after abrupt withdrawal of amantadine, a dopaminergic agent that has been implicated in neuroleptic malignant syndrome (NMS) on its discontinuation. This case report adds support to the hypothesis that NIC and NMS are 2 syndromes on a continuum of dopamine blockade, each of which may be treated with or uncovered by amantadine therapy. 1986 Pharmacotherapy Publications Inc.

UR - http://www.scopus.com/inward/record.url?scp=0023007401&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023007401&partnerID=8YFLogxK

U2 - 10.1002/j.1875-9114.1986.tb03475.x

DO - 10.1002/j.1875-9114.1986.tb03475.x

M3 - Article

VL - 6

SP - 193

EP - 195

JO - Pharmacotherapy

JF - Pharmacotherapy

SN - 0277-0008

IS - 4

ER -